Benefits of statins and/or LDN alongside abx

Discussion of statins (Lipitor, Zocor, etc.) in the treatment of MS.

Benefits of statins and/or LDN alongside abx

Postby SarahLonglands » Tue Jun 27, 2006 5:35 am

I am attempting to make a list of benefits felt by the number of people who are using LDN and/or statins in addition to as an antibiotic regime. I know quite a few people do and I know who some of you are, but I would like to know how much you think you have been helped by using more than one of these "alternative" regimes. Once I was diagnosed with SPMS of a very aggressive nature, I have only used antibiotics so I have no personal knowledge of how these other two things work. I know it is very difficult to know what can be attributed to what but I have always taken the opinion that if something helps you, what does it matter that you can't be sure, apart from the fact that you are spending money on all three things. People who are thinking of starting antibiotics, often ask me if it will be alright to take them with either statins or LDN. The answer is yes, so long as, in the case of statins, you have your liver function tested from time to time, but I never know what to say for sure if they ask about the benefits.

So please, either reply below or send me a PM, because I do get an awful lot of people asking me about this.

Sarah
An Itinerary in Light and Shadow Completed Dr Charles Stratton / Dr David Wheldon abx regime for aggressive secondary progressive MS in June 2007, after four years. Still improving with no relapses since starting. Can't run but can paint all day.
SarahLonglands
Family Elder
 
Posts: 2105
Joined: Thu Jun 17, 2004 3:00 pm
Location: Bedfordshire UK

Postby CureOrBust » Fri Jun 30, 2006 7:24 pm

I felt really guilty not being able to add anything to this threaad when it first came up. But responding on another thread (on another site) triggered my memory.

I am on ABX's, Statins and LDN.

For ABX's i am on the "wheldon protocol" (constant doxycycline and roxythromicin, and then short pulses of flagyl every month or so for 5 days).

As with most people on the abx's, the flagyl pulses can cause a worsening of symptoms or other weird reactions (normally followed by improvements...). In my case, usually by the 3rd day of a flagyl pulse, i would (at least) notice the tingling in my feet would worsen. At the end of the pulse, it would (what i thought) return to normal levels.

When i first started Zucor (a statin) (and stopped rebif), the tingling in my hands disapeared, and the tingling in my feet all but disapeared. However, each flagyl pulse brought it back a little. THEN i switched to lipitor. And within a couple of weeks, i realised that the tingling had slowly been getting worse after each flagyl pulse, as fairly quickly the lipitor made the tingling subside again.

When you are on 3 different treatment paths, its hard to really attribute anything to a single treatment alone. However, if pressed, I would say the lipitor helped with healing from the pulses.
User avatar
CureOrBust
Family Elder
 
Posts: 2896
Joined: Wed Jul 27, 2005 3:00 pm
Location: Sydney, Australia

Postby LifeontheIce » Sun Jul 02, 2006 6:02 pm

I've been taking LDN every night since May 2004. I started taking Lipitor after my diagnosis in November 2002. I stopped Lipitor in February 2004 and started the Wheldon protocol which I continued till March 2006. At that point I decided to take the antibiotics intermittently every 2 months for two weeks.
Six weeks off the ABX I contracted "stomach flu" and a recurrence of the paresthesiae on the side of my body I hadn't experienced before. I could not take the antibiotics, because of gastritis so I went back to Lipitor. My symptoms disappearred in matter of days.
Now I only stop taking Lipitor to switch to antibiotics. I remain asymptomatic.
User avatar
LifeontheIce
Family Elder
 
Posts: 113
Joined: Wed Jul 06, 2005 3:00 pm
Location: Chicago area


Return to Statins

 


  • Related topics
    Replies
    Views
    Last post

Who is online

Users browsing this forum: No registered users


Contact us | Terms of Service